MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-751019
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: during pelvic venous embolization, left side ipsilateral approach.Multiple coils had been deployed.While advancing an additional 10x19 coil through cobra 2 catheter the coil became stuck and deployed inside the catheter.The coil was then removed safely along with the catheter that housed the coil.There was no harm to the patient and the case was completed successfully.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been received.The alleged premature detachment issue and incident as described could not be confirmed at this time.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
No additional incident information was provided, however the device was received and evaluated.
 
Additional Manufacturer Narrative
Investigation conclusion the investigation of the returned coil system found the pusher's proximal connector kinked, and the implant separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the kinked proximal connector, but the damage is consistent with the device experiencing forces exceeding the pusher's yield strength.The returned catheter was observed to be kinked at approximately 12cm from the distal tip, which may have caused or contributed to the coil getting stuck and detaching within the catheter as described in the reported event.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22581005
Report Number2032493-2025-90353
Device Sequence Number20840371
Product Code KRD
UDI-Device Identifier00812636021072
UDI-Public(01)00812636021072(11)240614(17)290531(10)0000630180
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-751019
Device Lot Number0000630180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
55CM RAABE SHEATH.; 5FR X65CM COBRA 2 TERUMO GLIDE CATHETER.
Patient Age71 YR
Patient SexFemale
Patient EthnicityNon Hispanic